Wednesday, May 16, 2007

Owwie!!

You've probably noticed the lack of knitting content recently - and it's because I haven't done very much knitting lately. My knee hurts. :-( Now you may be wondering why knee pain keeps me from knitting...

My left knee feels pretty good in the morning, but as the day goes on, the pain intensifies. By the time I get home from school, it feels like somebody has attached a vise to each side of my kneecap. By about 7:00, the vise has been tightened to the point that I can't concentrate on very much. It's hard to knit when you can't concentrate, so I've been limiting my evening knitting to socks and garter stitch. 500 mg Vicodin seems to be the only thing that stops the pain...and I really don't recommend knitting anything complicated once the Vicodin kicks in!

My regular doctor took x-rays late last week and came to the conclusion that my kneecap may be out of line...and sent me off to an orthepedic surgeon. I've had a knee stabilizer since then (which makes it really interesting when I'm dealing with JDs!) Hobble, hobble...

Ugh.

I took today off from school to visit an orthepedic surgeon. He took a few more x-rays and came to the conclusion that while my kneecap is slightly out of whack, he doesn't think that it's the major problem. He's pretty sure that, in addition to the beginnings of arthritis, I have a meniscus tear.

Double Ugh.

He's going to schedule an MRI within the next few days (after the insurance company pre-authorizes it) and then we'll know for sure. In the meantime, I'm on a 6-day course of prednisone, and I have a new prescription for 750 mg Vicodin. I'm saving those for an extreme emergency - the 500 mg mess with me quite enough, thank you! The pain goes away for the most part, but my head feels rather floaty and my fingers feel like sausages - definitely not conducive to colorwork and cables!!

4 Comments:

Blogger Nancy said...

Oh, no!

6:36 PM  
Blogger Kathy said...

Watch the prednisone for swelling in your hands and face.

9:44 PM  
Blogger KaKi said...

Oh, sister, I hear your pain!! Literally! I have been battling this for the last 2 months!!! The MRI is the best thing. And the prednisone is probably a quick up and then back down kind of dose, right? You will feel sooo much better in the next day or so. You shouldn't swell much if it is a week or so. (swelling comes from long term use) I found out this week mine isn't a minuscus, but a Medial collateral ligment tear!! I also have 2 cysts under my kneecap due to arthritis. I got a shot in my knee (I highly recommend!!!) and started therapy today. (can't do shot till they know it isn't a miniscus tear!!) Ohhhhhh I am soooo sorry! Thank God I no longer teach the JDs, I can't imagine!!! (well, I can, that is the problem!!!!!) Good luck! Come on over when you want a pity party!! I'll cry with you, sister!!

4:21 PM  
Blogger kathy said...

Tag! You're it - check out my blog post...

8:57 PM  

Post a Comment

Subscribe to Post Comments [Atom]

<< Home